Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 30, 1999, 4:10 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1999, 4:10 PM MDT (22:10 UTC)
- Expired
- Aug 30, 1999, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 302212 FFWSLC UTC053-310115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MDT MON AUG 30 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WASHINGTON COUNTY IN UTAH THIS INCLUDES THE CITY OF ST GEORGE AND ZION NATIONAL PARK * UNTIL 715 PM MDT * AT 401 PM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN OVER THIS AREA. THE TOQUERVILLE SPOTTER REPORTED OVER 2 INCHES OF RAIN I THE LAST HOUR. THE VIRGIN RIVER IN ZION NATIONAL PARK IS RUNNING HIGH AT 3000 CUBIC FEET PER SECOND. EXCESSIVE RUNOFF FROM STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3740 11361 3704 113z60 3702 11293 3747 11292
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:30 AM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 30, 10:30 AM MDT, 5 hours 40 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1030 AM MDT MON AUG 30 1999 SYNOPSIS...MOISTURE WILL SURGE NORTH ACROSS UTAH TODAY ALONG WITH STRONG SOUTH WINDS...IN ADVANCE OF A COLD FRONT WILL MOVE INTO NORTHWEST UTAH EARLY TUESDAY. DISCUSSION...STRONG SURFACE PRESSURE GRADIENT ACROSS STATE COUPLED WITH STRONG WINDS ALOFT WILL RESULT IN ADVISORY LEVEL WINDS ACROSS MOST ZONES. WARNING LEVELS MAY BE REACHED WITH HELP FROM CONVECTIVE OUTFLOWS...BUT ONLY EXPECT ISOLATED EVENTS...THUS OPTED FOR ADVISORY PRODUCT. CONVECTION VERY ACTIVE IN THE FAR WEST CWFA THIS MORNING AND HAVE UPDATED POPS IN MOST ZONES FOR PERIOD 1 AND 2. NEW ETA BRINGS FRONT INTO NW CWFA BY MIDNIGHT THEN IMPLIES IT INTO UT COUNTY BY TUES MIDDAY. NOT SURE HOW FAR SOUTH FRONT WILL GO AS 700 WINDS NEVER GO AROUND TO NW. THUS THINK FRONT MAY RETREAT QUICKLY. WILL WAIT FOR MORE MODEL DATE BEFORE ADDRESSING DAY 2. SLC 552 CDC 752 BURCH .SLC...WIND ADV TIL 10PM MOST ZONES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:40 PM MDT | Flash Flood Warning | SLC | Garfield | 50 min |
| Aug 29, 8:14 PM MDT | Flash Flood Warning | SLC | Washington | 61 min |
| Aug 30, 12:48 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 57 min |
| Aug 30, 1:38 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 67 min |
| Aug 30, 2:02 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 58 min |
| Aug 30, 3:09 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 36 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.